MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035478300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the stent assisting coil embolization procedure for an aneurysm, it was reported that big resistance was encountered when advancing the 9th coil in the microcatheter.So the physician withdraw the coil and found it was stretched and fractured.Then the whole coil was removed from the patient and the procedure was completed successfully after changing to another coil.The patient¿s condition was reported to be good.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the delivery wire was kinked due to handling damage and the main coil was prematurely detached inside the patient.In addition, the delivery wire detachment zone was inspected, and the main coil appears to have detached due to a physical break.The functioning test could not be performed due to the condition of the returned device.Additional information indicates that no anomalies were noted to the device prior to use and there is no indication of a use error.The device is likely to have been damaged during use resulting in the reported events.An assignable cause of cause traced to component failure will be assigned to the as reported event and to the as analyzed defect on the main coil.As the issue is associated with a product that meets the design and manufacture specifications and was used in according with the dfu (direction for use) but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8205262
Report Number3008881809-2018-00556
Device Sequence Number1652914
Product Code HCG
UDI-Device Identifier04546540676603
UDI-Public04546540676603
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Catalogue NumberM0035478300
Device Lot Number20622992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date12/29/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight75